Alert archive / Colorado / Snow Advisories in 2008
Snow Advisory 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this snow advisory at Feb 24, 2008, 1:17 PM MST for Grand County, Jackson County, Summit County, Colorado. It took effect at Feb 24, 2008, 6:00 PM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2008, 1:17 PM MST (20:17 UTC)
- In effect from
- Feb 24, 2008, 6:00 PM MST
- Expired
- Feb 25, 2008, 2:20 AM MST
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Grand County, CO, Jackson County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 146 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this snow advisory went out at Feb 24, 3:45 AM MST, 9 hours 32 minutes earlier.
Area forecast discussion, Feb 24, 3:45 AM MST, 9 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
345 AM MST SUN FEB 24 2008
.SHORT TERM...WARM MOIST PART OF THE INCOMING PACIFIC STORM WILL
MOVE THROUGH THIS AFTERNOON AND EVENING. WINDS INCREASE THIS MORNING
OVER THE MOUNTAINS WITH MOISTURE ARRIVING BY THIS AFTERNOON. INITIAL
SOUTHWESTERLY DIRECTION IS NOT THAT FAVORABLE FOR OROGRAPHICS THOUGH
IT IS FAIRLY UNSTABLE. BEST LIFT MOVES THROUGH THIS EVENING FOLLOWED
BY A LITTLE COOLING AND FURTHER DESTABILIZATION AS FLOW GOES TO A
MORE FAVORABLE NORTHWEST DIRECTION. BULK OF THE SNOW SHOULD BE
OVERNIGHT WHEN ALL THE INGREDIENTS COME TOGETHER FOR A WHILE. SNOW
MODEL AND NAM QPF SUPPORT A WARNING FOR ZONE 31 AND ADVISORY LEVEL
SNOW AMOUNTS FOR THE FRONT RANGE MOUNTAINS...WILL GO AHEAD AND START
THESE HIGHLIGHTS THIS AFTERNOON AS THERE WILL BE PLENTY OF WIND.
THERE COULD BE SOME SPOTTY FREEZING RAIN IN PLACES LIKE KREMMLING
BUT THREAT SEEMS TOO LOW TO MENTION...SOMETHING TO WATCH IF THE
VALLEY BOTTOMS CANNOT WARM UP THIS MORNING.
FOR THE PLAINS...MODEL GUIDANCE IS GETTING A BIT WETTER...IT STILL
LOOKS LIKE WE WILL BE FIGHTING SIGNIFICANT DOWNSLOPE WINDS HOWEVER.
DEEP INSTABILITY WILL BE HELPFUL THOUGH. RAISED POPS A BIT...
ESPECIALLY IN THE FOOTHILLS AS SHOWERS WILL TAKE A WHILE TO DIMINISH
AS THEY MOVE EASTWARD. THIS PART OF THE SYSTEM IS WARM AND MOIST...
EXPECT SNOW LEVELS TO DROP FROM AROUND 8000 FEET EARLY THIS EVENING
TO 4-5 THOUSAND FEET LATE TONIGHT BY WHICH TIME THE LIFT SHOULD BE
EXITING. THIS SHOULD PRECLUDE SNOW ACCUMULATIONS AT LOWER ELEVATIONS.
.LONG TERM...ON MONDAY...THE UPPER JET ACROSS SRN CO/NRN NV WL MOVE
OFF TO THE EAST WITH DOWNWARD QG VERTICAL VELOCITIES AOA 700 MB
PROGGED THROUGH THE DAY. SNOW IN THE MOUNTAINS WILL BE PRIMARILY A
FUNCTION OF OROGRAPHICS. FVBL NWLY FLOW WILL CONTINUE THROUGH THE
DAY BUT 700 MB WINDS SHUD BE DCRG FM 30 KTS AT 12Z MONDAY TO 15 KTS
BY 00Z TUE. OROGRAPHIC SNOW MDL YIELDED 12-HR TOTALS OF 3-5 INCHES
IN ZONE 31 WITH 2-4 INCHES IN ZONES 33 AND 34. WL ALLOW HIGHLIGHTS
TO BE CONFINED TO THE SHORT TERM AT THIS POINT. IF NEED BE...LATER
SHIFTS CAN EXTEND TONIGHTS HIGHLIGHTS. ON MONDAY NIGHT...ANOTHER
SYSTEM WILL DROP OUT OF THE NRN ROCKIES. THERE IS VRY LITTLE IF ANY
UPPER SUPPORT WITH THIS SYSTEM...BUT IT DOES BRING A FAIRLY DECENT
FRONT THROUGH THE NERN PLAINS. THE MDLS SHOW FVBL NNELY UPSLOPE
WINDS AOB 700 MB FOR APPROXIMATELY 6 HRS...FM ROUGHLY 06Z-12Z
TUESDAY. MAIN CHANGE IN THE GRIDS INVOLVED INCRG POPS TO LIKELY FOR
ZONES 35..36 AND 39>41 FOR TUESDAY NIGHT. ONLY UPWARD QG VERTICAL
VELOCITIES OCCUR AT THE SFC...WHICH CORRESPONDS TO THE LOW LEVEL
UPSLOPE. IT WILL BE DRIER BY TUESDAY MORNING BUT CONTINUED COLD.
NOT MUCH CHANGE FOR THE REST OF THE WEEK WITH A TEMPERATURES WARMING
AND A DRY PATTERN CONTINUING IN THE PRESENCE OF AN UPPER LEVEL RIDGE
OVER THE WEST.
.AVIATION...THERE WILL BE ISOLATED LIGHT RAIN SHOWERS ON THE PLAINS
THIS EVENING...WITH A 10 PERCENT CHANCE OF SNOW SHOWERS AFTER 06Z.
NO ACCUMULATION IS EXPECTED. VFR CEILINGS AND VISIBILITIES ARE
EXPECTED TO PREVAIL.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING THIS
AFTERNOON AND TONIGHT FOR PARK/SIERRA MADRE RANGES...ZONE 31.
SNOW AND BLOWING SNOW ADVISORY THIS AFTERNOON AND TONIGHT FOR
THE OTHER HIGH MOUNTAINS...ZONES 33 AND 34.
&&
GIMMESTAD/COOPERHazardous weather outlook, Feb 24, 11:00 AM MST, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1100 AM MST SUN FEB 24 2008 COZ030>051-251300- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1100 AM MST SUN FEB 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. ...STRONG WINTER STORM TAKING AIM ON COLORADO... .DAY ONE...TODAY AND TONIGHT A MOIST PACIFIC STORM SYSTEM WILL BRING SNOW...HEAVY AT TIMES TO THE MOUNTAINS OF NORTH CENTRAL COLORADO THIS AFTERNOON AND OVERNIGHT TONIGHT. WEST WINDS OF 15 TO 25 MPH AND GUSTS TO AROUND 65 MPH WILL LIKELY PRODUCE QUITE A BIT OF BLOWING AND DRIFTING SNOW... PARTICULARLY FOR AREAS ABOVE TIMBERLINE AND ON THE HIGH MOUNTAIN PASSES. TOTAL SNOW ACCUMULATIONS BY MONDAY MORNING IN THE MOUNTAINS WILL RANGE FROM 6 TO 12 INCHES WITH LOCALLY UP TO 16 INCHES AROUND RABBIT EARS AND LOVELAND PASSES. THE HIGH MOUNTAIN PARKS SHOULD ALSO SEE 3 TO 6 INCH ACCUMULATIONS DURING THE SAME PERIOD. ON THE PLAINS VERY MILD AND DRY CONDITIONS FOR THE REST OF TODAY WILL GIVE WAY TO CLOUDY SKIES AND A FEW RAIN AND SNOW SHOWERS OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LIGHT SNOW WILL CONTINUE IN THE MOUNTAINS MONDAY AND MONDAY NIGHT. ANOTHER STORM SYSTEM WILL DROP OUT OF THE NORTHERN ROCKIES ON MONDAY NIGHT. AS IT DOES...A COLD FRONT WILL MOVE THROUGH THE NORTHEAST PLAINS OF COLORADO. NORTH TO NORTHEAST WINDS ARE EXPECTED TO DEVELOP WITH LIGHT SNOW IN AND NEAR THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE....WITH ACCUMULATIONS UP TO 2 INCHES POSSIBLE. THE SNOW WILL END ON TUESDAY MORNING...WITH DRIER AND WARMER CONDITIONS EXPECTED FOR THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/ENTREKIN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:25 AM MST | Snow and Blowing Snow Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 9 hr |
| Feb 24, 4:25 AM MST | Winter Storm Warning | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 25 hr |
Nearby
Snow Advisories in Colorado, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.